MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 GLENOSPHERE 36+4 E; SHOULDER IMPLANT - GLENOSPHERE

DEPUY IRELAND - 3015516266 GLENOSPHERE 36+4 E; SHOULDER IMPLANT - GLENOSPHERE
Catalog Number 550536104
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Shoulder of the patient was revised due to glenosphere came off of the glenoid baseplate and the glenosphere screw was left in the baseplate.Doi: unknown.Dor: (b)(6) 2023.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿shoulder of the patient was revised due to glenosphere came off of the glenoid baseplate and the glenosphere screw was left in the baseplate.Doi: unknown / dor: (b)(6) 2023 / affected side: unknown¿.The product returned to depuy synthes for evaluation.The complaint unit was forwarded to the depuy mitek raynham shoulder product development team for further investigation.Details of the of the device's analysis were attached on "memo - engineering investigation of (b)(4).Visual analysis of the glenosphere 36+4 e revealed that the locking screw component had been disengaged from its captured state within the glenosphere.Additionally, the underside threads on the head of the locking screw were found partially deformed.The r&d team attempted to thread the screw into the glenosphere to evaluate the assembly process as it would be performed during manufacturing.The threads bind up when threading by hand, any deformation that may have been present either on the male threads at the head of the screw or within the female threads of the glenosphere was able to be overcome by applying finger-tight torque, without any instrumentation.This suggests that the screw could not have pulled through the glenosphere since the threads were still functional.Therefore, it is suspected that the screw unthreaded from the glenosphere post-operatively.Additionally.The observed condition on the underside of the screw head threads suggests that the screw may have been unintentionally engaged with the glenosphere during impaction, thus shearing off a portion of the thread on the screw.Signs of deformation were also observed in the threads on the distal portion of the screw.When attempting to thread the locking screw into a production-equivalent baseplate, it was found that the screw was only able to be threaded halfway before it bound up.The proper instrumentation torque could not overcome the deformation and, therefore, the screw could not effectively assemble into the baseplate.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the locking screw failure cannot be traced to design or manufacturing, a definite root cause cannot be established.However in support of the evaluation performed, the deformation present on the distal threads of the locking screw suggests that the screw had been impacted into the baseplate rather than being threaded in as intended; as per described in the inhance reverse shoulder surgical technique guide (500992014 rev.B).Additionally, the deformation present on the underside of the head of the locking screw corroborates the idea that the locking screw sustained this deformation intra-operatively during insertion/initial implantation due to impaction.Consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.It should be noted that the mating reverse shell xl 44+8 (lot 659092) and reverse liner 36+4 (lot 203037) were also returned for evaluation.Upon visual inspection, the liner seemed to be worn out and/or shared off , most likely caused by the disassociation of the glenosphere from the glenosphere locking screw.The overall complaint was confirmed as the observed condition of the glenosphere 36+4 e would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) was performed for the finished device [550536104 / 333365] number, and no non-conformances were identified during manufacturing and release of the product that could have contributed to the reported complaint.

Brand Name
GLENOSPHERE 36+4 E
Common Device Name
SHOULDER IMPLANT - GLENOSPHERE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18483256
Report Number1818910-2024-00736
Device Sequence Number2845461
Product Code PHX
UDI-Device Identifier10603295547082
UDI-Public(01)10603295547082(17)270630(10)333365
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K212737
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550536104
Device Lot Number333365
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer01/25/2024
02/27/2024
08/23/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date01/26/2024
03/04/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REVERSE HUMERAL SHELL XL 44+8; REVERSE LINER 36+4; UNKNOWN SHOULDER METAGLENE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown